# SDR 2010FA0001128

- Difficulty date: October 21, 2010
- Submitted: October 21, 2010
- Operation: General aviation
- Aircraft: N432FL
- Make and model: Piper PA-28-140
- Aircraft serial: 287125219
- Aircraft time: 11,500 hours
- Engine: Lyc O320*
- System (JASC): 2560 · Emergency Equipment
- Part: D-Ring
- Part number: 010816811
- Condition: Corroded
- Location: Seat Belt
- Part time: 11,500 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCOVERED VERY HEAVY EXFOLIATION CORROSION ON ALUMINUM SEAT BELT ATTACH "D" RING AT FUSELAGE ATTACH POINT. CORROSION WAS HIDDEN UNDERNEATH BELT WEBBING. AREA IS PRONE TO DAMPNESS AND IS HIDDEN FROM VIEW. CAN ONLY BE SEEN BY PUSHING SEWN AREA OF BELT BACK WHERE IT ATTACHES TO RING.  BELT DEPARTED AIRFRAME WHEN SUBJECTED TO A SHARP PULL.  FOUND 2 BELT ENDS LIKE THIS.  SUGGEST STEEL ATTACH RINGS VICE ALUMINUM. AND PRYING BACK BELT TO INSPECT "HIDDEN" AREA WHERE SEWN LOOP OF BELT JOINS ATTACH RING.
